IDEAS home Printed from https://ideas.repec.org/a/spr/finsto/v23y2019i1d10.1007_s00780-018-0378-2.html
   My bibliography  Save this article

Minimax theorems for American options without time-consistency

Author

Listed:
  • Denis Belomestny

    () (University of Duisburg–Essen
    National University Higher School of Economics)

  • Tobias Hübner

    () (University of Duisburg–Essen)

  • Volker Krätschmer

    () (University of Duisburg–Essen)

  • Sascha Nolte

    () (University of Duisburg–Essen)

Abstract

Abstract In this paper, we give sufficient conditions guaranteeing the validity of the well-known minimax theorem for the lower Snell envelope. Such minimax results play an important role in the characterisation of arbitrage-free prices of American contingent claims in incomplete markets. Our conditions do not rely on the notions of stability under pasting or time-consistency and reveal some unexpected connection between the minimax result and path properties of the corresponding process of densities. We exemplify our general results in the case of families of measures corresponding to diffusion exponential martingales.

Suggested Citation

  • Denis Belomestny & Tobias Hübner & Volker Krätschmer & Sascha Nolte, 2019. "Minimax theorems for American options without time-consistency," Finance and Stochastics, Springer, vol. 23(1), pages 209-238, January.
  • Handle: RePEc:spr:finsto:v:23:y:2019:i:1:d:10.1007_s00780-018-0378-2
    DOI: 10.1007/s00780-018-0378-2
    as

    Download full text from publisher

    File URL: http://link.springer.com/10.1007/s00780-018-0378-2
    File Function: Abstract
    Download Restriction: Access to the full text of the articles in this series is restricted.

    As the access to this document is restricted, you may want to search for a different version of it.

    References listed on IDEAS

    as
    1. Amarante, Massimiliano, 2014. "A characterization of exact non-atomic market games," Journal of Mathematical Economics, Elsevier, vol. 54(C), pages 59-62.
    2. Bayraktar, Erhan & Yao, Song, 2011. "Optimal stopping for non-linear expectations--Part I," Stochastic Processes and their Applications, Elsevier, vol. 121(2), pages 185-211, February.
    3. Erhan Bayraktar & Song Yao, 2009. "Optimal Stopping for Non-linear Expectations," Papers 0905.3601, arXiv.org, revised Jan 2011.
    Full references (including those not matched with items on IDEAS)

    More about this item

    Keywords

    Minimax; Lower Snell envelope; Time-consistency; Nearly sub-Gaussian random fields; Metric entropies; Simons’ lemma;

    JEL classification:

    • C73 - Mathematical and Quantitative Methods - - Game Theory and Bargaining Theory - - - Stochastic and Dynamic Games; Evolutionary Games
    • G12 - Financial Economics - - General Financial Markets - - - Asset Pricing; Trading Volume; Bond Interest Rates
    • D81 - Microeconomics - - Information, Knowledge, and Uncertainty - - - Criteria for Decision-Making under Risk and Uncertainty

    Statistics

    Access and download statistics

    Corrections

    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:spr:finsto:v:23:y:2019:i:1:d:10.1007_s00780-018-0378-2. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Sonal Shukla) or (Mallaigh Nolan). General contact details of provider: http://www.springer.com .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If CitEc recognized a reference but did not link an item in RePEc to it, you can help with this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.